Alert archive / Colorado / Flash Flood Warnings in 2013

Flash Flood Warning 46, NWS Pueblo, CO

September 15, 2013El Paso County, Colorado

NWS Pueblo, CO issued this flash flood warning at Sep 15, 2013, 12:58 PM MDT for El Paso County, Colorado. It was in force for 3 hr. 7 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 15, 2013, 12:58 PM MDT (18:58 UTC)
Expired
Sep 15, 2013, 4:00 PM MDT
In force
3 hr
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Flood severity
None

County El Paso County, CO

The radar

The Pueblo radar (KPUX), 70 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 15, 1:12 PM MDTFLASH FLOODColorado Springs, COCOLORADO SPRINGS POLICE DEPARTMENT TWEET THAT WATER RESCUES ARE BEING CONDUCTED NEAR FARMCREST ON PALMER PARK EAST OF ACADEMY.
Sep 15, 1:15 PM MDTFLASH FLOOD6 Ne Colorado Springs, COSTREET FLOODING OF 6 TO 8 INCHES OF WATER NEAR MAIZELAND AND CAREFREE.
Sep 15, 1:24 PM MDTHEAVY RAIN 25 Nnw Peterson Afb, COIN 45 MINUTES
Sep 15, 1:27 PM MDTFLASH FLOOD3 Se Colorado Springs, COWATER DEPTH UP TO CAR HEADLIGHTS AT CIRCLE DRIVE AND HANCOCK.
Sep 15, 1:27 PM MDTHEAVY RAIN 1.86 Nne Colorado Springs, CO
Sep 15, 1:40 PM MDTHEAVY RAIN 3.026 Nnw Peterson Afb, CO
Sep 15, 2:40 PM MDTHEAVY RAIN 1.855 Ne Colorado Springs, CO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 7.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
661 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

617 
WGUS55 KPUB 151858
FFWPUB
COC041-152200-
/O.NEW.KPUB.FF.W.0046.130915T1858Z-130915T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
1258 PM MDT SUN SEP 15 2013

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO...

* UNTIL 400 PM MDT

* AT 1257 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE   
  WARNED AREA. DOPPLER RADAR ESTIMATES THAT ABOUT AN INCH OF RAIN 
  HAS FALLEN WITHIN THE PAST 30 MINUTES...WITH ANOTHER INCH OF RAIN 
  EXPECTED IN A SHORT PERIOD.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  COLORADO SPRINGS AND PETERSON AFB.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...PINE 
CREEK...SAND CREEK...FOUNTAIN CREEK...SPRING CREEK...SHOOKS 
RUN...MONUMENT CREEK...COTTONWOOD CREEK AND KETTLE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS... OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING
STREAM... EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.

&&

LAT...LON 3898 10480 3897 10469 3876 10470 3876 10483

$$
4 follow-up statements
233 
WGUS75 KPUB 151907
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
107 PM MDT SUN SEP 15 2013

COC041-152200-
/O.CON.KPUB.FF.W.0046.000000T0000Z-130915T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
107 PM MDT SUN SEP 15 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL EL PASO COUNTY
UNTIL 400 PM MDT...

AT 106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THE 
LINE OF STORMS WAS MOVING VERY SLOWLY TO THE EAST NORTHEAST AT ABOUT 
5 MPH.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLORADO SPRINGS AND PETERSON AFB.

AT 106 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
FLASH FLOODING WAS OCCURRING IN CENTRAL COLORADO SPRINGS. RADAR 
ESTIMATED RAINFALL RATES OF 3.5 TO 4.5 INCHES OF RAIN PER HOUR...AND 
ONE HOUR ACCUMULATIONS OF 1 TO 1.5 INCHES WITHIN THE PAST HOUR.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO
SPRINGS AND PETERSON AFB.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
PINE CREEK...MONUMENT CREEK...SAND CREEK...FOUNTAIN CREEK...SPRING
CREEK...SHOOKS RUN...COTTONWOOD CREEK AND KETTLE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3898 10480 3897 10469 3876 10470 3876 10483

$$
249 
WGUS75 KPUB 151930
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
130 PM MDT SUN SEP 15 2013

COC041-152200-
/O.CON.KPUB.FF.W.0046.000000T0000Z-130915T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
130 PM MDT SUN SEP 15 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL EL PASO COUNTY
UNTIL 400 PM MDT...

AT 125 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THE 
LINE OF STORMS WAS MOVING VERY SLOWLY TO THE EAST NORTHEAST AT ABOUT 
5 MPH.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
COLORADO SPRINGS AND PETERSON AFB.

AT 125 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
FLASH FLOODING WAS OCCURRING IN CENTRAL COLORADO SPRINGS...WITH THE 
HIGHEST RAINFALL AMOUNTS ALONG AND EAST OF ACADEMY BOULEVARD. RADAR 
ESTIMATED WIDESPREAD STORM TOTAL RAINFALL AMOUNTS OF 1.5 TO 2.5 
INCHES ACROSS THE AREA SO FAR...WITH THE HIGHEST AMOUNTS OVER 
NORTHERN ACADEMY JUST WEST OF SKY SOX STADIUM. 

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO
SPRINGS AND PETERSON AFB.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
PINE CREEK...MONUMENT CREEK...SAND CREEK...FOUNTAIN CREEK...SPRING
CREEK...SHOOKS RUN...COTTONWOOD CREEK AND KETTLE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3898 10480 3897 10469 3876 10470 3876 10483

$$
299 
WGUS75 KPUB 152037
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
237 PM MDT SUN SEP 15 2013

COC041-152200-
/O.CON.KPUB.FF.W.0046.000000T0000Z-130915T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
237 PM MDT SUN SEP 15 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL EL PASO COUNTY
UNTIL 400 PM MDT...

AT 236 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
FLASH FLOODING WAS OCCURRING IN CENTRAL COLORADO SPRINGS...ALONG AND 
IN THE VICINITY OF ACADEMY BOULEVARD.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...COLORADO
SPRINGS AND PETERSON AFB.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
PINE CREEK...MONUMENT CREEK...SAND CREEK...FOUNTAIN CREEK...SPRING
CREEK...SHOOKS RUN...COTTONWOOD CREEK AND KETTLE CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.

IN HILLY TERRAIN...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH
ARE POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW
INCHES OF SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

&&

LAT...LON 3898 10480 3897 10469 3876 10470 3876 10483

$$
141 
WGUS75 KPUB 152057
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
257 PM MDT SUN SEP 15 2013

COC041-152112-
/O.CAN.KPUB.FF.W.0046.000000T0000Z-130915T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
EL PASO CO-
257 PM MDT SUN SEP 15 2013

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR CENTRAL EL PASO
COUNTY IS CANCELLED...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

LAT...LON 3898 10480 3897 10469 3876 10470 3876 10483

$$
SR

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 10:56 AM MDT, 2 hours 2 minutes earlier.

Area forecast discussion, Sep 15, 10:56 AM MDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1056 AM MDT SUN SEP 15 2013

.UPDATE...
ISSUED AT 846 AM MDT SUN SEP 15 2013

UPDATED GRIDS TO REFLECT 12Z AND LATEST HIGH RES MODEL DATA CHANCES
FOR PRECIP TODAY AND TONIGHT. LOOKS LIKE THERE WILL BE A NEAR
CERTAINTY OF PRECIP FOR THE ERN MTS...WITH POTENTIAL HIGH QPF...AND
ALSO A WIDE BAND OF MDT TO HEAVY PRECIP ASSOCIATED WITH THE FRONT
OVER SE CO. WHERE THIS BAND SETS UP IS SOMEWHAT IN QUESTION...BUT
IT WILL BE ORIENTED FROM NW TO SE ACROSS EITHER EXTREME SRN OR
SE CO. HEAVIEST PRECIP LIKELY IN THE 21Z TO 03Z TIME FRAME. ROSE

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 516 AM MDT SUN SEP 15 2013

...FLASH FLOOD AND HEAVY RAIN THREAT FROM TODAY INTO TONIGHT...

SEVERAL SHORT TERM METEOROLOGICAL ISSUES WITH PRIMARY CONCERN
BEING LOCAL FLASH FLOODING/RIVER FLOODING AND HEAVY RAIN
THREAT FROM TODAY INTO TONIGHT.

IN ADDITION TO THE FLASH FLOOD/RIVER FLOOD/HEAVY RAIN THREATS
...OTHER METEOROLOGICAL CHALLENGES INCLUDE BUT ARE NOT LIMITED
TO TEMPERATURES...LOCALIZED LOW-CLOUD/FOG COVERAGE THIS
MORNING...NORTHERLY SURGE MOVEMENT AND HIGHER MOUNTAIN SNOW
POSSIBILITIES.

AS OF 3 AM THIS MORNING...FORECAST DISTRICT NOTING NORTHERLY SURGE
ENTERING THE HIGHWAY 50 CORRIDOR AND CONTINUING TO PUSH SOUTH.
ISOLATED SHOWERS AND THUNDERSTORMS HAVE RECENTLY DEVELOPED TO THE
SOUTH OF HIGHWAY 50...WHILE OUT WEST...AREAS SUCH AS WOLF CREEK PASS
EXPERIENCING A COLD RAIN AND FOG...I.E. 36F EARLY THIS MORNING.
ALSO...AREAS OF LOW CLOUDS AND FOG ATTEMPTING TO DEVELOP OVER OTHER
SECTIONS OF THE CWFA.  EARLY MORNING TEMPERATURES CONTINUE TO RUN
ABOVE MID-SEPTEMBER CLIMATOLOGICAL AVERAGES MOST AREAS.

RECENT SHORT-TERM COMPUTER SIMULATIONS...FORECAST MODEL SOUNDINGS
AND REAL-TIME DATA INDICATE THAT NORTHERLY SURGE SHOULD NEAR/CROSS
THE COLORADO/NEW MEXICO BORDER LATER THIS MORNING WITH MOIST
EASTERLY UPSLOPE FLOW AND INCREASING PRECIPITABLE WATER VALUES
DEVELOPING OVER EASTERN SECTIONS FROM LATER THIS MORNING INTO
TONIGHT.

06Z/15TH NAM12 PV15 ALSO SUGGESTS THAT FAVORABLE LIFT DEVELOPS
OVER THE FORECAST DISTRICT FROM TODAY INTO TONIGHT. SEVERAL OF
THE SHORT-RANGE COMPUTER SIMULATIONS INDICATE THAT SHOWERS AND
EMBEDDED THUNDERSTORMS...CAPABLE OF GENERATING LOCALLY HEAVY RAIN
WILL DEVELOP OVER MANY SECTIONS OF THE FORECAST DISTRICT FROM
TODAY INTO TONIGHT.

AT THIS TIME...LOCATIONS THAT APPEAR TO BE THE MOST FAVORABLE FOR
RECEIVING LOCALLY HEAVY RAINFALL INCLUDE PORTIONS OF THE EASTERN
MOUNTAINS AND FOOTHILLS...SECTIONS OF THE INTERSTATE 25
CORRIDOR...PORTIONS OF THE CENTRAL AND SOUTHWESTERN MOUNTAINS AND
POSSIBLY IN THE VICINITY OF THE OLD FRONTAL BOUNDARY...RUNNING
FROM APPROXIMATELY SOUTHERN PUEBLO COUNTY INTO BACA COUNTY.

AS ALLUDED TO ABOVE...LOCALIZED SHORT-TERM(TODAY INTO TONIGHT)
PRECIPITATION TOTALS OF 1 INCH OR MORE ANTICIPATED OVER SEVERAL
LOCATIONS AND HAVE ADDED LOCALLY HEAVY RAINFALL WORDING TO THE
ZONE PACKAGE TO ACCOUNT FOR THIS POSSIBILITY. ALSO...HAVE
CONTINUED THE FLASH FLOOD WATCH FOR PUBLIC ZONES 81/84 AND 85 INTO
THIS EVENING. IF LATEST MODEL TRENDS CONTINUE...THIS WATCH MAY
NEED TO BE EXTENDED BY A FEW HOURS AND POSSIBLY EVEN EXPANDED. WFO
PUEBLO WILL CONTINUE TO MONITOR CLOSELY. WILL ALSO CONTINUE TO
PAINT SOME ACCUMULATING SNOW OVER THE HIGHER MOUNTAINS INTO
TONIGHT.

MAXIMUM TEMPERATURES TODAY SHOULD RUN SOME RUN SOME 5F TO
12F COOLER THAN MAXIMUM VALUES NOTED YESTERDAY OVER EASTERN
SECTIONS OF THE FORECAST DISTRICT WHILE WESTERN PORTIONS OF THE
CWFA SHOULD GENERALLY EXPERIENCE MAXIMUM TEMPERATURES A CATEGORY
OR SO COOLER THAN SATURDAYS READINGS.

PLEASE REMAIN WEATHER ALERT FOR POTENTIAL FLOODING THREATS FROM
TODAY INTO TONIGHT AND BE PREPARED TO TAKE ACTION IF NECESSARY.
THIS HOLDS ESPECIALLY TRUE FOR PERSONS NEAR AREA BURN SCARS...WHERE
THE FLASH FLOODING THREAT IS LIKELY GREATEST.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 516 AM MDT SUN SEP 15 2013

LIGHT RAIN MAY LINGER OVER THE EASTERN PLAINS EARLY MONDAY MORNING
AS UPPER TROUGH AXIS SLOWLY LIFTS NORTHEAST OUT OF THE STATE. BY
MON AFTERNOON...INCREASING WESTERLY FLOW WILL START A GRADUAL
DRYING TREND OVER THE REGION...AS PRECIPITABLE WATER VALUES FALL TOWARD
0.75 INCHES BY EVENING. WHILE MID LEVELS DRY THROUGH THE DAY...LOW
LEVELS REMAIN FAIRLY MOIST...WHICH WILL LIKELY LEAD TO REDEVELOPMENT
OF AT LEAST ISOLATED -SHRA/-TSRA MOST AREAS...WITH BEST CHANCES
NEAR THE OLD FRONTAL BOUNDARY NEAR THE NM BORDER. MORE SUBSTANTIAL
DRYING DEVELOPS TUES AS SOUTHWEST FLOW ALOFT STRENGTHENS AND DEEP
LEE TROUGH FORMS OVER THE EASTERN PLAINS. RESIDUAL MOISTURE OVER
THE MOUNTAINS MAY PRODUCE SOME WEAK CONVECTION IN THE LATE
AFTERNOON/EARLY EVENING...THOUGH PRECIP INTENSITY WILL CONTINUE TO
WANE. DEEP UPPER TROUGH WILL THEN PUSH THROUGH THE NORTHERN ROCKIES
WED...REACHING THE NORTHERN HIGH PLAINS EARLY THU. EXPECT ANOTHER
FAIRLY DRY DAY WED AS SW FLOW CONTINUES...WITH ONLY ISOLATED WEAK
TSRA OVER THE MOUNTAINS ONCE AGAIN. COLD FRONT THE DROPS THROUGH
THE REGION THU MORNING...LEADING TO A WEAK UPSLOPE SURGE AND
PERHAPS A WINDOW FOR PRECIP OVER THE EASTERN MOUNTAINS AND PLAINS
LATE THU AFTERNOON/THU NIGHT. DOESN'T LOOK LIKE A MAJOR RAIN EVENT
AS MID LEVEL MOISTURE TAP WILL BE GONE AND BEST DYNAMIC LIFT STAYS
WELL NORTH. DRIER CONDITIONS RETURN FROM FRI INTO NEXT
WEEKEND...THOUGH MOUNTAINS MAY HOLD ON TO SOME WEAK AFTERNOON
CONVECTION THROUGH THE PERIOD AS DIFFUSE PUSH OF MID LEVEL
MOISTURE WORKS BACK NORTHWARD.

TEMPERATURES WILL STAY FAIRLY COOL MON...ESPECIALLY EASTERN
PLAINS WHERE CLOUDS MAY LINGER MUCH OF THE DAY. TUE/WED LOOK MUCH
WARMER ALL AREAS...BEFORE COOLER AIR RETURNS THU/FRI BEHIND THE
COLD FRONT. GRADUAL WARMING TREND THEN RETURNS NEXT WEEKEND UNDER
INCREASING SOUTHWEST FLOW.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1049 AM MDT SUN SEP 15 2013

MAIN CONCERN WILL BE PERIODS OF RA THIS AFTERNOON THROUGH TONIGHT.
EXPECT EXTENDED PERIODS OF MVFR...ESPECIALLY AT KCOS...THROUGH
MON MORNING. BRIEF PERIODS OF IFR ALSO POSSIBLE WITH HEAVIER SHWRS.
COULD ALSO SEE SOME BR OR PERIOD OF FG AT ALL THREE TAF SITES EARLY
MON MORNING...IN THE 06Z TO 15Z TIME FRAME. GRADUAL CLEARING IS
EXPECTED ON MONDAY...WITH GENERALLY VFR CONDITIONS...BUT THERE
WILL STILL BE SCT SHWRS THROUGH THE DAY. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING FOR COZ081-084-085.

&&

UPDATE...ROSE
AVIATION...ROSE
Hazardous weather outlook, Sep 15, 11:13 AM MDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1113 AM MDT SUN SEP 15 2013

COZ058>089-093>099-161715-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1113 AM MDT SUN SEP 15 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED OVER A WIDE PORTION
OF THE FORECAST AREA TODAY AND THIS EVENING.

DUE TO THE POTENTIAL FOR LOCALLY HEAVY RAIN AND FLASH FLOODING OVER
ALREADY SATURATED SOILS...A FLASH FLOOD WATCH REMAINS IN EFFECT
THROUGH 9 PM MDT TONIGHT FOR EL PASO AND TELLER COUNTIES...INCLUDING
THE WALDO CANYON AND BLACK FOREST BURN SCARS.  OTHER LOCATIONS OVER
SOUTHERN COLORADO...INCLUDING BUT NOT LIMITED TO RECENT BURN SCAR
LOCATIONS MAY ALSO EXPERIENCE LOCALIZED FLOODING ISSUES INTO
TONIGHT...ESPECIALLY IF A STRONGER STORM DEVELOPS.

PLEASE REMAIN WEATHER ALERT FOR POTENTIAL FLOODING THREATS FROM
LATER THIS MORNING INTO TONIGHT AND BE PREPARED TO TAKE ACTION IF
NECESSARY. THIS HOLDS ESPECIALLY TRUE FOR PERSONS NEAR AREA BURN
SCARS AND RECENTLY SATURATED LOCATIONS...WHERE THE FLASH FLOODING
THREAT IS LIKELY GREATEST.

IN ADDITION...ADDITIONAL STORM THREATS INCLUDE CLOUD TO GROUND
LIGHTNING AS WELL AS LOCALLY GUSTY WINDS. ALSO...A FEW INCHES OF
SNOW IS ANTICIPATED THROUGH TONIGHT FOR ELEVATIONS ABOVE 12000 FEET.
FINALLY...AREAS OF LOW CLOUDS AND DENSE FOG WILL BE POSSIBLE OVER
EASTERN SECTIONS AS WELL AS PORTIONS OF THE SAN LUIS VALLEY INTO
THE MID-MORNING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ON MONDAY...DRIER AIR WILL BEGIN TO SLOWLY FILTER INTO THE
REGION. THERE WILL STILL BE ENOUGH MOISTURE AROUND FOR ISOLATED
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...BUT THE
POTENTIAL FOR HEAVY RAIN WILL BE LOW.

FOR THE REST OF THE WEEK...A GENERAL DRYING TREND WILL CONTINUE.
THERE WILL STILL BE ISOLATED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS EACH DAY...BUT MOST STORMS WILL BE CONFINED TO THE
MOUNTAINS AND HAVE LITTLE POTENTIAL FOR HEAVY RAIN. PRIMARY STORM
THREATS DURING THIS PERIOD WILL BE LIGHTNING AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
LIKELY TODAY AND TONIGHT.

44/44

In the hours before

Special weather statement, Sep 15, 11:01 AM MDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
1101 AM MDT SUN SEP 15 2013

COZ081-084-085-151915-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-
INCLUDING THE CITIES OF...WOODLAND PARK...BLACK FOREST...
AIR FORCE ACADEMY...COLORADO SPRINGS
1101 AM MDT SUN SEP 15 2013

SHOWERS ARE STARTING TO DEVELOP OVER THE WALDO CANYON BURN SCAR
AREA OF WESTERN EL PASO COUNTY. AT THE PRESENT TIME...THESE STORMS
ARE EXPECTED TO PRODUCE UP TO 0.20 INCHES OF WATER THROUGH NOON.
THIS AMOUNT OF RAINFALL SHOULD NOT CAUSE ANY MAJOR RUNOFF PROBLEMS
ACROSS THE WALDO CANYON BURN SCAR AREA.  HOWEVER...THIS IS JUST AN
ESTIMATE BASED ON CURRENT RADAR TRENDS. IF THESE STORMS DEVELOP
MORE THAT CURRENTLY ANTICIPATED...HIGHER RAINFALL RATES CAN BE
EXPECTED. PLEASE CONTINUE TO MONITOR THE SITUATION. A FLOOD
ADVISORY OR FLASH FLOOD WARNING MAY BE REQUIRED ON SHORT NOTICE.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 14, 6:36 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Sep 15, 11:56 AM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Sep 15, 12:48 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Sep 15, 1:46 PM MDTAreal Flood AdvisoryPUBHuerfano3 hr
Sep 15, 2:15 PM MDTAreal Flood AdvisoryPUBFremont3 hr
Sep 15, 2:48 PM MDTFlash Flood WarningPUBFremont3 hr
Sep 15, 2:55 PM MDTRiver Flood WarningPUBEl Paso3 hr
Sep 15, 2:58 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Sep 15, 3:24 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Sep 15, 3:59 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Sep 15, 4:08 PM MDTFlash Flood WarningPUBEl Paso3 hr
Sep 15, 4:53 PM MDTAreal Flood AdvisoryPUBHuerfano, Pueblo3 hr

Nearby

Flash Flood Warnings in Colorado, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.